| Model Number |
470430-08 |
| Medical Device Problem Codes |
Difficult to Open or Close (2921); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/18/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Isi has not received the stapler 30 instrument involved with this complaint.Therefore the root cause of the customer reported failure mode cannot be determined.A follow-up mdr will be submitted if additional information is received.A log review was performed for the stapler 30 instrument reported in this complaint (pn: 470430-08/t101907030007) and the following was found: the instrument was last used on (b)(6) 2020 on (b)(4).The instrument had 33 uses remaining and was not used for any subsequent procedures.No error would appear in the logs for this type of reported issue.No photo or video was provided by the site for review.This complaint is being reported because a stapler instrument was unable to unclamp from tissue during a surgical procedure.The stapler release kit (srk) was used to successfully open the jaws.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer was unable to open the stapler 30 instrument jaw.The customer used the stapler release kit (srk) to open the jaws and removed the reload.A backup instrument was used to proceed with the procedure.The procedure was completed with no reported injury.Intuitive surgical (is) contacted the site and obtained the following additional information regarding this event: the stapler instrument was not inspected prior to use.It worked during the surgical procedure and had been used for 1 hour before the issue occurred.4th stapler fire was involved with the reported event.No errors or messages were generated when the issue occurred.The surgeon did not encounter any obstructions such as clips, staples, or other hard material between the instrument jaws and no buttress material was used.There were no malformed staples.The target tissue was vessel which was the reason why the surgeon selected a white reload to perform the surgical task.The tissue was not calcified and was not exposed to any radiation or chemotherapy prior to the procedure.There was no tissue tension and no tissue bunching.
Additional Manufacturer Narrative
Additional information can be found in the following sections: d10, g4, g7, h2, h3, h6, h10.67- intuitive surgical, inc.(isi) received the stapler 30 instrument involved with this complaint and completed the device evaluation.Failure analysis investigation did not replicate or confirm the customer reported complaint.The instrument was installed on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The jaw opened and closed properly.The instrument successfully clamped and fired.The instrument was fully functional.A review of the logs showed no errors.
Event or Problem Description
Refer to h10/h11 for follow-up information.